Alert archive / California / High Wind Warnings in 2006
High Wind Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 2, 2006, 9:05 AM PST for 4 counties in California. It took effect at Dec 2, 2006, 4:00 PM PST. It was in force for 24 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2006, 9:05 AM PST (17:05 UTC)
- In effect from
- Dec 2, 2006, 4:00 PM PST
- Expired
- Dec 3, 2006, 4:00 PM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 6:39 AM PST | NON-TSTM WND GST 0 | San Bernardino, CA | REPORTED FROM THE PALM AVE. ELEM. SCHOOL-92 KTS GUST AT 639AM. 7 GUSTS OVER 75 KTS THIS AM. |
| Dec 3, 8:55 AM PST | NON-TSTM WND DMG | Valley Center, CA | SIXTEEN POWER POLES DOWNED DUE TO DAMAGING WINDS. VALLEY CENTER ROAD CLOSED UNTIL MONDAY MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4465 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 021705 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 905 AM PST SAT DEC 2 2006 ...STRONG GUSTY OFFSHORE WINDS WILL DEVELOP AGAIN THROUGH TONIGHT AND SUNDAY MORNING ACROSS SOUTHERN CALIFORNIA... .HIGH PRESSURE REBUILDING OVER THE GREAT BASIN WILL BRING ANOTHER ROUND OF STRONG AND GUSTY SANTA ANA WINDS THROUGH SUNDAY. THE STRONGEST WINDS WILL DEVELOP LATER THIS EVENING AND CONTINUE INTO SUNDAY AFTERNOON...THEN DECREASE BY LATE IN THE DAY. GUSTY EAST WINDS WILL PERSIST IN SOME AREAS FOR SUNDAY NIGHT AND MONDAY BUT NOT AS STRONG. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS AND THE INLAND EMPIRE FROM 4 PM THIS AFTERNOON THROUGH 4 PM SUNDAY. NORTHEAST TO EAST WINDS 20 TO 40 MPH WITH GUSTS NEAR 65 MPH WILL AFFECT THE WIND PRONE AREAS NEAR AND BELOW THE PASSES AND CANYONS DURING THIS PERIOD. ELSEWHERE...A WIND ADVISORY IS POSTED FOR THE ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM SUNDAY. CAZ048-055>058-030000- /O.UPG.KSGX.HW.A.0005.061203T0000Z-061204T0200Z/ /O.NEW.KSGX.HW.W.0008.061203T0000Z-061204T0000Z/ /O.CON.KSGX.WI.Y.0031.000000T0000Z-061203T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 905 AM PST SAT DEC 2 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. LOCALLY GUSTY NORTHEAST TO EAST WINDS WILL OCCUR TODAY...AND THEN STRONGER WINDS WILL DEVELOP LATER THIS EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON. PEAK WINDS IN AND BELOW THE MOUNTAIN PASSES AND CANYONS WILL REACH 20 TO 40 MPH WITH GUSTS NEAR 65 MPH. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THE MOUNTAINS... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES WILL BE LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-030115- /O.UPG.KSGX.HW.A.0005.061203T0000Z-061204T0200Z/ /O.EXB.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 905 AM PST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. GUSTY NORTHEAST TO EAST WINDS WILL BEGIN TO DEVELOP TODAY...AND THEN STRONGER WINDS ARE EXPECTED LATER THIS EVENING THROUGH SUNDAY AFTERNOON. IN THE WIND PRONE AREAS ESPECIALLY BELOW THE MOUNTAIN PASSES AND CANYONS...WINDS OF 20 TO 35 MPH ARE EXPECTED WITH LOCAL GUSTS TO NEAR 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY BE LOCALLY REDUCED IN BLOWING DUST AT TIMES. $$ LAVIS
4 follow-up statements
000 WWUS76 KSGX 030020 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 420 PM PST SAT DEC 2 2006 ...STRONG SANTA ANA WINDS ACROSS SOUTHERN CALIFORNIA TONIGHT AND SUNDAY... .A HUGE DOME OF HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING ANOTHER ROUND OF STRONG AND GUSTY SANTA ANA WINDS TONIGHT AND SUNDAY. THE NORTHEAST WINDS WILL PERSIST IN SOME AREAS SUNDAY NIGHT AND MONDAY BUT WONT BE QUITE AS STRONG. A HIGH WIND WARNING IS IN EFFECT MOUNTAINS AND THE INLAND EMPIRE FROM THROUGH 4 PM SUNDAY. DAMAGING NORTHEAST WINDS FROM 20 TO 40 MPH WITH GUSTS IN EXCESS OF 65 MPH IN WIND PRONE PASSES AND CANYONS ARE LIKELY. A WIND ADVISORY IS POSTED FOR THE ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM SUNDAY. CAZ048-055>058-030800- /O.EXP.KSGX.WI.Y.0031.000000T0000Z-061203T0000Z/ /O.CON.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 420 PM PST SAT DEC 2 2006 ...WIND ADVISORY HAS EXPIRED... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. STRONG DAMAGING NORTHEAST WINDS ARE LIKELY TONIGHT AND SUNDAY. PEAK WINDS IN AND BELOW THE MOUNTAIN PASSES AND CANYONS WILL REACH 25 TO 45 MPH WITH GUSTS IN EXCESS OF 65 MPH. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THE MOUNTAINS... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES WILL BE LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. $$ CAZ042-050-030800- /O.CON.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 420 PM PST SAT DEC 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. STRONG NORTHEAST WINDS WILL CONTINUE TONIGHT AND SUNDAY. IN THE WIND PRONE AREAS ESPECIALLY BELOW THE MOUNTAIN PASSES AND CANYONS...WINDS OF 20 TO 35 MPH ARE EXPECTED WITH LOCAL GUSTS TO 50 MPH. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY BE LOCALLY REDUCED IN BLOWING DUST AT TIMES. $$ MOEDE
000 WWUS76 KSGX 030805 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1205 AM PST SUN DEC 3 2006 ...STRONG SANTA ANA WINDS ACROSS SOUTHERN CALIFORNIA WILL CONTINUE TODAY... .A HUGE DOME OF HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING ANOTHER ROUND OF STRONG...GUSTY SANTA ANA WINDS TODAY. THE NORTHEAST WINDS WILL PERSIST IN SOME AREAS TONIGHT AND MONDAY...THOUGH NOT QUITE AS STRONG. A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS AND THE INLAND EMPIRE THROUGH 4 PM TODAY. DAMAGING NORTHEAST WINDS FROM 20 TO 40 MPH WITH GUSTS IN EXCESS OF 65 MPH IN WIND PRONE PASSES AND CANYONS ARE LIKELY. A WIND ADVISORY REMAINS IN EFFECT FOR THE ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM TODAY. CAZ048-055>058-031615- /O.CON.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1205 AM PST SUN DEC 3 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG DAMAGING NORTHEAST WINDS WILL CONTINUE TODAY. PEAK WINDS IN AND BELOW THE MOUNTAIN PASSES AND CANYONS WILL REACH 20 TO 40 MPH WITH GUSTS IN EXCESS OF 65 MPH. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THE MOUNTAINS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES WILL BE LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. $$ CAZ042-050-031615- /O.CON.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1205 AM PST SUN DEC 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG NORTHEAST WINDS WILL CONTINUE TODAY. IN THE WIND PRONE AREAS BELOW THE MOUNTAIN PASSES AND CANYONS...WINDS OF 20 TO 35 MPH ARE EXPECTED WITH LOCAL GUSTS TO 50 MPH. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY BE LOCALLY REDUCED IN BLOWING DUST AT TIMES. $$ MAXWELL
000 WWUS76 KSGX 031649 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 849 AM PST SUN DEC 3 2006 ...STRONG GUSTY SANTA ANA WINDS ACROSS SOUTHERN CALIFORNIA TODAY... .ANOTHER ROUND OF STRONG AND GUSTY SANTA ANA WINDS WAS IN PROGRESS THIS MORNING. THE STRONGEST AND MOST WIDESPREAD WINDS WILL OCCUR THIS MORNING AND EARLY THIS AFTERNOON...WITH AREAS OF NORTHEAST TO EAST WINDS 20 TO 40 MPH AND GUSTS IN EXCESS OF 65 MPH IN AND NEAR THE WIND PRONE PASSES AND CANYONS. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINS AND THE INLAND EMPIRE THROUGH 4 PM TODAY...AND A WIND ADVISORY REMAINS IN EFFECT FOR THE ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM TODAY. THE GUSTY NORTHEAST TO EAST WINDS WILL PERSIST IN SOME AREAS TONIGHT AND MONDAY...THOUGH NOT AS STRONG. CAZ048-055>058-040000- /O.CON.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 849 AM PST SUN DEC 3 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG NORTHEAST TO EAST WINDS WILL CONTINUE TODAY. PEAK WINDS IN AND BELOW THE MOUNTAIN PASSES AND CANYONS WILL REACH 20 TO 40 MPH WITH GUSTS IN EXCESS OF 65 MPH. THE STRONGEST WINDS WILL OCCUR THIS MORNING AND EARLY THIS AFTERNOON...THEN WINDS WILL DECREASE LATER TODAY. GUSTY WINDS WILL PERSIST IN SOME AREAS TONIGHT AND MONDAY BUT NOT AS STRONG. THE STRONG WINDS TODAY WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. VISIBILITIES WILL BE LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-050-040000- /O.CON.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 849 AM PST SUN DEC 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE TODAY. IN THE WIND PRONE AREAS BELOW THE MOUNTAIN PASSES AND CANYONS...WINDS OF 20 TO 35 MPH ARE EXPECTED WITH LOCAL GUSTS TO 50 MPH. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY BE LOCALLY REDUCED IN BLOWING DUST AT TIMES. $$ LAVIS
000 WWUS76 KSGX 040008 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 408 PM PST SUN DEC 3 2006 ...SANTA ANA WINDS WILL CONTINUE INTO MONDAY... .GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES TONIGHT AND MONDAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS AND THE INLAND EMPIRE THROUGH 2 PM MONDAY. HOWEVER...THE WINDS WONT BE AS STRONG AS THEY WERE EARLIER TODAY. CAZ048-055>058-040800- /O.EXP.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/ /O.NEW.KSGX.WI.Y.0032.061204T0008Z-061204T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 408 PM PST SUN DEC 3 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. EAST WINDS WILL CONTINUE TONIGHT THROUGH EARLY MONDAY AFTERNOON. SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY IN AND BELOW THE MOUNTAIN PASSES AND CANYONS...GUSTING AT TIMES TO 45 MPH. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AND MONDAY MORNING...THEN SUBSIDE MONDAY AFTERNOON. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-040115- /O.EXP.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 408 PM PST SUN DEC 3 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR COASTAL ORANGE COUNTY AND THE SAN DIEGO VALLEYS IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 2, 3:15 AM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 2, 3:15 AM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PST SAT DEC 2 2006 .SYNOPSIS...STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL BRING INCREASING WINDS THROUGH AND BELOW PASSES AND CANYONS TODAY THROUGH SUNDAY MORNING...WITH SANTA ANA WINDS EXPECTED SUNDAY. THE WINDS WILL DECREASE GRADUALLY SUNDAY NIGHT THROUGH TUESDAY. OTHERWISE...SKIES WILL BE CLEAR WITH MILD DAYS...COOL NIGHTS AND VERY LOW HUMIDITIES. ONSHORE FLOW WILL DEVELOP AND SLOWLY INCREASE THE SECOND HALF OF NEXT WEEK AND BRING A RETURN OF THE MARINE LAYER. A PACIFIC SYSTEM HAS THE POTENTIAL TO BRING PRECIPITATION BY NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SURFACE PRESSURE GRADIENTS WERE OFFSHORE...WITH GRADIENTS INCREASING TO THE NORTH. AT 10Z...THE SAN-TPH GRADIENT WAS OVER 9 MB OFFSHORE WHICH WILL BRING MODERATELY STRONG WINDS TODAY BELOW PASSES/CANYONS. ONTARIO ACARS WINDS OF 30-35 KNOTS AT 2000 FEET ARE SURFACING IN N PARTS OF THE INLAND EMPIRE. THAT SAME SAN-TPH GRADIENT COULD BE 15 MB OR MORE BY SUNDAY MORNING. WINDS ALOFT...GENERALLY ABOVE ABOUT 800 MB WILL BE RELATIVELY LIGHT...GENERALLY 10-15 KNOTS...BUT 850 MB WINDS COULD BE AS MUCH AS 40 KNOTS BY SUNDAY MORNING. GIVEN THAT MOST OF THE WIND AND COLD AIR ADVECTION WILL BE LOW LEVEL...SO THE WIND SHOULD BE FAIRLY WIDESPREAD. STRONGEST GUSTS WILL PROBABLY BE AROUND 65 MPH SUNDAY MORNING BELOW THE CAJON PASS...IN THE SANTA ANA MOUNTAINS...AND POSSIBLY A FEW SPOTS IN THE SAN DIEGO COUNTY MOUNTAINS/WESTERN FOOTHILLS. STRONG GUSTS COULD AFFECT OTHER AREAS...INCLUDING PARTS OF THE ORANGE COUNTY COAST. THERE WILL BE FIRE WEATHER CONCERNS DUE TO THE WINDS AS WELL AS VERY LOW HUMIDITIES...LIKELY BELOW 10 PERCENT FOR LONG DURATIONS IN MOST INLAND AREAS FOR EXTENDED TIME PERIODS BOTH SATURDAY AND SUNDAY. THESE HUMIDITIES COULD REACH THE COAST SUNDAY. THUS...THE RED FLAG WARNING IS IN EFFECT THROUGH SUNDAY...AND IT WILL LIKELY BE EXTENDED AT LEAST THROUGH MONDAY DURING THE DAY SHIFT. TEMPS WILL BE MILD W OF THE MTNS AGAIN TODAY...BUT THE MTNS AND DESERTS WILL BE COOLER DUE TO THE INCREASING COLD AIR ADVECTION. SLIGHT COOLING IS EXPECTED IN MOST AREAS SUNDAY. NIGHTTIME TEMPS WILL BE MILD IN WINDY AREAS...BUT WIND-SHELTERED AREAS SHOULD BE CHILLY...THOUGH NOT AS COLD AS THU/FRI AM. ONSHORE FLOW SHOULD RETURN TUE OR WED...AND THE MARINE LAYER WILL GRADUALLY START TO BUILD THEN. THE MID-PACIFIC JET STREAM WILL BE FAIRLY ACTIVE ON/JUST NORTH OF OUR LATITUDE MOST OF NEXT WEEK...AND A SYSTEM ASSOCIATED WITH THAT JET COULD MOVE INTO CALIFORNIA AROUND THE END OF THE WEEK. CURRENT MODELS HAVE THE SYSTEM APPEARING FAIRLY WEAK AND FAST MOVING...BUT THIS COULD HAVE ENOUGH MOISTURE FOR PRECIP AS AN MJO SIGNATURE COULD BE DEVELOPING OVER THE EQUATORIAL MIDDLE-WEST PACIFIC. && .AVIATION... NORTHEAST FLOW STRENGTHENING DURING NEXT 24 HOURS. EXPECT NOCTURNAL INVERSIONS WILL KEEP WINDS FROM SURFACING AT MOST AIRPORTS UNTIL 0800 PST/1600 UTC...HOWEVER THIS ALSO WILL RESULT IN LOW LEVEL WIND SHEAR OVER SAME LOCATIONS UNTIL THE INVERSION BREAKS. A BRIEF PERIOD OF ONSHORE PRESSURE GRADIENTS THIS AFTERNOON DUE TO DIURNAL EFFECTS WILL ALLOW A WEAK SEA BREEZE TO DEVELOP THAT SHOULD COUNTER/LIFT THE NORTHEAST WINDS AT ELEVATIONS BELOW 700 FEET...ROUGHLY WEST OF INTERSTATE 15...THEN SHORTLY AFTER SUNSET...BETWEEN 0100-0200 UTC NORTHEAST WINDS OUGHT TO RESURFACE AT ALL LOCATIONS...UNTIL AROUND MIDNIGHT/0800 UTC WHEN ANOTHER NOCTURNAL INVERSION IS EXPECTED TO FORM. ALONG WITH THE WIND SHEAR PROBLEM OVER THE COASTAL AIRPORTS...ALL AREAS WEST AND SOUTHWEST OF THE MOUNTAINS WILL EXPERIENCE MOUNTAIN WAVE ACTIVITY WITH MODERATE TO SEVERE TURBULENCE THROUGHOUT THE NEXT 24 HOURS. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY AND HIGH WIND WATCH FOR SANTA ANA WINDS THIS WEEKEND. SEE LAXNPWSGX. RED FLAG WARNING FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY COASTAL AREAS THROUGH SUNDAY. SEE LAXRFWSGX. && PUBLIC...MAXWELL AVIATION...BALFOUR
Hazardous weather outlook, Dec 2, 4:00 AM PST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT DEC 2 2006 CAZ042-048-050-055-056-057-058-060-061-062-030000- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT DEC 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT. OFFSHORE FLOW WILL INCREASE AND BECOME SANTA ANA WINDS TONIGHT. THIS WILL BE ACCOMPANIED BY VERY LOW HUMIDITIES...BELOW 10 PERCENT AT TIMES. A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH TONIGHT. SEE LAXRFWSGX FOR MORE DETAILS. A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND VALLEYS THROUGH THIS AFTERNOON...AND A HIGH WIND WATCH IS IN EFFECT FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY COASTAL AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. LOW HUMIDITY AND GUSTY SANTA ANA WINDS WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY...WITH LOW HUMIDITIES POSSIBLY CONTINUING THROUGH TUESDAY. A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH SUNDAY. SEE LAXRFWSGX FOR MORE DETAILS. THE HIGH WIND WATCH CONTINUES THROUGH SUNDAY. MAXWELL
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.